MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.400S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an orthopedic procedure, the surgeon experienced complications while using the proximal femoral nailing system (tfna) devices.Difficulties were encountered while using the stepped drill bit in preparation for the helical blade.After drilling, the surgeon proceeded to insert the helical blade component, which was difficult to insert.The surgeon proceeded to insert the distal locking screw and had complications with inserting it.Afterwards the surgeon noticed that an incorrect aiming arm (125 degree) was utilized.The tfna nail that was implanted was a 130 degree nail.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: tfna nail (part 04.037.142s, lot unknown, quantity 1), cannulated stepped drill bit (part 03.037.022, lot unknown, quantity 1), three-fluted drill bit (part 03.010.061, lot unknown, quantity 1), 5.0mm ti locking screw w/t25 stardrive 42mm f/im nail-ster (part 04.005.532s, lot unknown, quantity 1), guides/sleeves/aiming: aiming arm (part number unknown, lot unknown, quantity 1).This report involves one tfna fenestrated helical blade 100mm ¿ sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 100MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9889260
Report Number2939274-2020-01553
Device Sequence Number16284031
Product Code HSB
UDI-Device Identifier10886982099297
UDI-Public(01)10886982099297
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.400S
Device Catalogue Number04.038.400S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CAN TFNA 170MM - ST; 4.2MM THREE-FLUTED DRILL BIT; 5.0MM TI LOCKING SCREW; 6MM/9MM CANN STEPPED DRILL BIT; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM
Patient Age71 YR